Colorado, 2009Heavy Rain in Colorado, June 26, 2009
June 26, 2009 · NWS GJT · 5 events in 3 counties and zones
Heavy rainfall caused minor flooding in some areas of western Colorado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused minor flooding in some areas of western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 26, 2:37 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 2:37 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
337 AM MDT FRI JUN 26 2009
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
DEEP SUB-TROPICAL PLUME OF MOISTURE CONTINUES TO BE DRAWN NORTHWARD
ACROSS EASTERN UTAH AND WESTERN COLORADO THIS MORNING ON THE BACK
SIDE OF SOUTHERN PLAINS HIGH PRESSURE. PRECIPITABLE WATER VALUES
NOW OVER ONE INCH BASED ON THE EVENING SOUNDINGS AND LITTLE CHANGE
IS EXPECTED THROUGH THIS AFTERNOON. DIVERGENT FLOW AHEAD OF DIGGING
SHRTWV TROF HEADING INTO THE GREAT BASIN WILL KEEP THE REGION
CLOUDY AND COOL TODAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS
EXPECTED. MORNING SHOWERS ACROSS EASTERN UTAH WILL CONTINUE TO
EXPAND IN COVERAGE AND EVENTUALLY MOVE INTO WESTERN COLORADO BY
MIDDAY. MODEL QPF VALUES APPEARS WAY OVERDONE...ESPECIALLY THIS
MORNING WHERE BOTH THE GFS AND NAM KICKING OUT OVER 1 INCH IN 3 HOUR
PERIODS ACROSS PORTIONS OF EASTERN UTAH. WILL BE CUTTING THOSE
VALUES IN HALF AT A MINIMUM...BUT ANTICIPATE JUST ABOUT THE ENTIRE
FORECAST AREA WILL SEE AT LEAST A TENTH OF AN INCH TODAY. SHEAR
PROFILE SHARPENS UP NICELY THIS AFTERNOON WITH THE SHRTWV TROF MOVING
THROUGH. THIS WILL LEAD TO STRONGER STORMS THIS AFTERNOON...WITH
STRONG OUTFLOW WINDS POSSIBLE...IN ADDITION TO THE HEAVY RAIN AND
SMALL HAIL. TEMPS WILL BE MUCH COOLER TODAY WITH THE DEEPER
MOISTURE AND CLOUD COVER IN PLACE...SO HAVE SHAVED A GOOD 5 TO 10
DEGREES OFF OUR PREVIOUSLY FCST HIGHS. CONVECTION IS EXPECTED TO
WIND DOWN THIS EVENING WITH THE TROUGH SWEEPING OUT THE DEEPER
MOISTURE...LEADING TO COOLER OVERNIGHT LOW TEMPS.
SATURDAY WILL BE NOTICEABLY DRIER AND WARMER...WITH MAINLY ISOLATED
TO SCATTERED CONVECTION EXPECTED. BULK OF SATURDAY STORMS WILL BE
CONFINED TO THE HIGHER TERRAIN NEAR THE DIVIDE...AND OVER THE SAN
JUANS AND ADJACENT SOUTHERN FOOTHILLS.
HAVE OPTED AGAINST A FLASH FLOOD WATCH AT THIS TIME DUE TO THE
COOLER TEMPS KEEPING DEEPER CONVECTION IN CHECK THIS MORNING...AND
FASTER STORM MOTION THIS AFTERNOON. HOWEVER...WE WILL CONTINUE
TO MONITOR THE POTENTIAL CLOSELY AS THE DAY WEARS ON.
.LONG TERM...SUNDAY THROUGH THURSDAY...
MODELS ARE SHOWING WEAK REMNANTS OF FRIDAY AND SATURDAYS TROUGH
HANGING AROUND THROUGH SUNDAY...WHICH COMBINED WITH RESIDUAL MOISTURE
SHOULD PROVIDE ENOUGH INSTABILITY TO FUEL SHOWERS AND
THUNDERSTORMS OVER THE HIGHER TERRAIN. THIS ACTIVITY WILL FAVOR THE
AFTERNOON AND EVENING HOURS AND WILL GRADUALLY DIMINISH
AFTER SUNSET SUNDAY EVENING. ON MONDAY AND TUESDAY...THE HIGH
PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHERN PLAINS STATES WILL
REBUILD ITSELF OVER THE DESERT SOUTHWEST...CENTERING NEAR THE FOUR
CORNERS AREA BY TUESDAY AFTERNOON. SUBTROPICAL MOISTURE BEGINS TO
SNEAK IN UNDER THE HIGH BY TUESDAY AFTERNOON AND SPREADS NORTH AND
EASTWARD THROUGH THE END OF THE PERIOD...SO MONDAY SHOULD REMAIN DRY
BUT EXPECT INCREASING SHOWERS AND THUNDERSTORMS THROUGH THE SECOND
HALF OF THE PERIOD. CONTINUED A WARMING TREND FOR TEMPS THROUGH
TUESDAY...WITH HIGHEST MAX TEMPS PEAKING TUESDAY AFTERNOON...BUT
EXPECT INCREASED CLOUD COVER TO DECREASE MAX TEMPS AND INCREASE MIN
TEMPS THEREAFTER.
&&
.AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN
COLORADO AND EASTERN UTAH THROUGH THIS EVENING AS A DEEP PLUME OF
SUB-TROPICAL MOISTURE WORKS NORTH. MVFR CIGS AND VSBY WILL BE
COMMON WITH SHOWERS AND THUNDERSTORMS...ALONG WITH GUSTY WINDS TO 50
MPH...HEAVY RAIN AND SMALL HAIL. CONDITIONS IMPROVE AFTER 06Z
SATURDAY...ALTHOUGH LOCAL IFR CONDS WILL BE POSSIBLE NEAR KEGE...
KGUC AND KDRO...IN FOG AND LOW CLOUDS AS A RESULT OF RECENT
RAINFALL. AFTER 16Z SATURDAY...VFR CONDITIONS CAN BE EXPECTED...WITH
ONLY ISOLATED MOUNTAIN THUNDERSTORMS EXPECTED.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM.....JDC
LONG TERM......MCS
AVIATION.......JDC
Hazardous weather outlook, Jun 26, 4:45 AM MST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT FRI JUN 26 2009
COZ001>014-017>023-UTZ022>025-027>029-271145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS EASTERN
UTAH AND WESTERN COLORADO THROUGH THIS EVENING. HEAVY RAIN...STRONG
GUSTY WINDS TO 50 MPH...AND SMALL HAIL UP TO ONE HALF INCH IN
DIAMETER WILL OCCUR WITH THE STRONGER STORMS. THE HEAVY RAIN WILL
CAUSE SUDDEN RISES OF NORMALLY DRY CREEKS AND STREAMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE COMMON OVER THE
REGION THROUGH NEXT THURSDAY. LOCALLY HEAVY RAIN...GUSTY WINDS...
SMALL HAIL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGER
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
REPORTS OF HEAVY RAIN...HAIL...WIND GUSTS OVER 50 MPH AND FLOODING
SHOULD BE RELAYED AS SOON AS SAFELY POSSIBLE.
JDC
Heavy Rain, Mesa
- When
- June 26, 6:30 AM MST to 8:30 AM MST
- Where
- Mesa County, 2.18 mi WNW of Fruitvale
- Reported by
- NWS Employee
- Coordinates
- 39.085, -108.506
Street flooding was encountered by persons traveling in the vicinity of Orchard Avenue and 29.5 Road.
Heavy Rain, Delta
- When
- June 26, 8:30 AM MST to 9:30 AM MST
- Where
- Delta County, Delta
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -108.080
Heavy rainfall caused street flooding in the southern part of the town of Delta, including the area around 12th and Main Street.
Heavy Rain, Ouray
- When
- June 26, 3:00 PM MST to 4:00 PM MST
- Where
- Ouray County, Ridgway
- Reported by
- COOP Observer
- Coordinates
- 38.150, -107.750
Heavy rainfall totaling 0.82 of an inch fell within about an hour resulting in minor street flooding.
Heavy Rain, Mesa
- When
- June 26, 5:00 PM MST to 6:30 PM MST
- Where
- Mesa County, Grand Jct
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.080, -108.550
Heavy rainfall resulted in minor flooding in many areas within the Grand Junction metropolitan area. Street flooding occurred along North Avenue between 4th and 7th Streets where a manhole cover was blown out, along 7th Street between North Avenue and Orchard Avenue, and on Patterson Road between 12th and 15th Streets. Flood waters also seeped into the Doubletree Hotel where some water damage occurred.
Heavy Rain, Mesa
- When
- June 26, 6:30 PM MST to 7:00 PM MST
- Where
- Mesa County, 1.27 mi NNE of Palisade
- Reported by
- Newspaper
- Coordinates
- 39.118, -108.345
Heavy rainfall resulted in a mudslide next to I-70 at Exit 42. The heavy rainfall also caused the fall of several large boulders onto the westbound lanes of I-70 near mile marker 43. The boulders, which weighed up to a thousand pounds, closed the westbound lanes of I-70 for about an hour until they were all removed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 26, 20092 deaths · 6 injured · 1.5 in hail · 21 events
- Tornadoes and Flash Flooding in North Dakota, June 26 to 30, 2009$897,000 · EF1 · 45 events
- Tornado and Hail in Connecticut, June 26, 2009$1.8 million · EF1 · 24 events
- Tornadoes and Hail in Nebraska, June 26, 2009$502,000 · EF1 · 30 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2009$555,000 · 1 in hail · 14 events
- Flash Flood and Hail in Idaho, June 26, 2009$700,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Tennessee, June 26, 2009$255,000 · 70 kt wind · 5 events
- Tornado and Damaging Winds in Colorado, June 26, 2009$145,000 · EF0 · 16 events
- Flooding in Maine, June 26, 2009$274,000 · 2 events
- Flash Flood in Maine, June 26, 2009$212,000 · 1 event
- Tornadoes and Flash Flood in North Dakota, June 26, 2009$74,000 · EF0 · 22 events
- Damaging Winds in North Carolina, June 26, 2009$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180846, 180850, 180847, 180848, 180849.